helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    

BillBRNC

Members
  • Content count

    148
  • Joined

  • Last visited

  • Days Won

    1

BillBRNC last won the day on March 4

BillBRNC had the most liked content!

Community Reputation

25 Excellent

1 Follower

About BillBRNC

  • Rank
    Advanced Member

Profile Information

  • Gender
    Not Telling
  • Location
    North Carolina

Recent Profile Visitors

449 profile views
  1. Dr. Okun, thank you much for the suggestions regarding the CR version. Who knows, that just might be all that I need to do. I will discuss immediately with my local neurologists. I actually have never mention this to him specifically, and was going to tell him on my next visit, but that is a couple months off. My wife (family doctor) can call him and see if this might be a good idea to try for a couple months prior to my next visit with him. Thanks again. Oh, I apologize for spelling your name wrong in my original message. I just noticed the error. Bill.
  2. Dr. Okum, I have Dementia with Lewy Bodies. Maybe six or more months ago, my neurologist put me on one pill of Sinemet 4 times per day, with the last dose being at bedtime. The Sinemet worked really good at reducing and almost eliminating all the pain and discomfort from muscles and joints. But the same medication seems to have made my cognitive problems and general feeling of wellness worse. The pain is gone, but I just don't feel good most all the time. My question is whether there is any hard in at least trying a shot at cutting my total dosage in half to see what happens? If the some of the pain returns, but I also generally feel better in the head, then I might choose to accept the pain as the cost of having a clearer head. If the pain is really significant, then I'll move the dosage back up to the current level. Is this ok? What do you think? I don't see my neurologist for another 2 months. But I fairly well know what he will say, because he thinks it is up to me to decide about the trade-offs associated with Sinemet. Since I don't remember how I felt in the head before starting Sinemet, I would like to find out to see about the trade-offs. My wife the family doctor thinks this would be ok, but she would want to call the neurologist first, which is ok with me, but I just wanted to know what you think about this. Thanks. Bill.
  3. I had terrible insomnia for really a couple of years, but maybe 4 or 5 months ago I started taking Trazadone. I've been taking it nightly, and it works very well almost all of the time. Some of the time my mind is buzzing too much for the Trazadone to work well, but it is the best if you ask me. Many decades ago I took Ambien when I had trouble sleeping, and I didn't like it at all. Hope this helps.
  4. Peace, well said. Not only do I now allow stuff to fade into the background, I seem to go out of my way to avoid evening hearing things in the first place. Things that seemed to matter so much to me for many years just don't seem important to me anymore, at least I don't want them to be important to me anymore. Sounds selfish I guess, but it takes all I can gather up to just stay engaged with life sometimes. Lewy Body Dementia or sometimes called Parkinson's Dementia is really difficult to deal with oftentimes. Just saying. Bill.
  5. Otolorin, thanks for the reply. I have this when I am on medication, as I'm on it all the time. That said, I do think it becomes more noticeable when I get up at night at a time when the last dose has probably mostly gone. I think it is the Parkinson end of things, as opposed the medication, but I thought I would ask to see what others who have it think about it. Thanks. Bill.
  6. I have Dementia with Lewy Bodies, so I have a full set of Parkinsonian symptoms. I've recently noticed the onset of a problem, and I'm wondering if it is something true Parkinson folks have to deal with. My arms and hands do not have tremors as I understand the word tremor to mean. But I do have problems in controlling the movement of my fingers, hands, wrists and arms. It is like my brain won't make them function as I want them to function. This comes up in many situations like opening or closing doors, turning on light switches, typing, tying shoes, eating, and one and on. I can still do all those things, but it takes longer and it is very uncomfortably strange when I do them. Do these symptoms ring a bell for anyone. I just want to know. Thanks.
  7. Maybe you could get your old MDS to call the current MDS you like the most to explain the diagnosis and why it was reached. Probably hard to get a doctor to do this, or may have the old doctor write a thorough letter. Just thinking of a way to avoid a third opinion, as this could go on forever. I think many specialists simply don't care to accept a diagnosis reached by another doctor, particularly one they don't know. Good luck.
  8. Often when I stand up from a chair or get out of bed or bend over to pick something off the floor I get dizzy, flush and off balance. It seems to increase for a few seconds, then it takes more time to clear up. I come close to falling, but have not yet fallen, but I have had to grab things to stay on my feet. I understand that this is likely due to the Parkinson stuff, but I am wondering whether this is something that progresses in severity over time or whether the level it is at now tends to stay more or less constant far into the future. Any help would be appreciated. Thanks. Bill.
  9. Stump, I agree with everything you said, but I worry that simply reducing the amount of money in the budget will lead to many qualified people getting denied in some districts while unqualified people continue to be given benefits in other districts. Not all SSD districts operate by the rules, others do. You can guess for yourself which ones do and don't, but it isn't overly hard to figure out. The bureaucracies that administer these programs are often totally out of control, and that needs to be fixed right away in all government programs. Just my two cents.
  10. I was on SSD for about 8 years before hitting my full retirement age, and it really helped. Did I truly need it, no. Did it really help, yes. I can see making sure that the law is followed in making the initial disability decision, but arbitrary cutting the budget for SSD makes no sense, since that would mean that some people who qualify and need it will end up being denied. My view is that they should give SSD the money needed to fund the program, then require them to have good judges and such to insure that non-disabled people don't get disability. If there ends up being money left over in the budget, then just add it the next year's appropriation. If you go for a number of years with surplus, then maybe consider reducing the budget, but not to the point that SSD fails of its essential purpose. Yes, it sure looks like Trump's budget intends to cut not only meat, but bone, and I don't like that one dang bit.
  11. Dave, thanks for the suggestion, a thank you also to PD.
  12. Yeah, I know this looks like a dumb title. My first question is about taking Sinemet too close to the time of eating, before or after. I've read that protein interferes with the absorbing of the Sinemet. Ok, does this mean that only some of the Sinemet takes longer to do it job, or does it mean that of portion of the Sinemet is lost and does nothing? Next question deals with Constipation. I've had constipation for about a year or more, progressing in severity over that time. My neuro says that the constipation is likely due to the Parkinson component of my Lewy Body Dementia. He has me taking Miralax for it, something to do with muscles in the gut not working right. So, I'm just wondering if this is a common problem for PD? If so, what do folks take other than Miralax? That's it for now, but I thank you for putting up with these questions.
  13. I eat two Saltines right before taking my doses of Sinemet, even if I'm eating right after taking it. It blows my stomach away if I don't.
  14. I've not traveled across time zones since diagnosis, but I would assume that you continue taking your pills every 3 hours using the time in Boston. I'm not sure, but there is either 2 or 3 hours difference between Boston and Arizona, but you should keep your medication on Boston time just like you do now. Every three hours. Now, if you're going to stay in Arizona for several weeks or more, then maybe consider moving the time, but personally I would not. As for the help at the airport, just tell them at least a day ahead what you need, and the airline should take care of everything. If not, just tell the gate agent that you need help, and tell them what you need. You might have a longer wait, but it shouldn't be too long. Good luck and enjoy your trip.
  15. I Googled swallowing exercises and go a lot of them. I just picked one that looked to be legit and that had the same stuff I had read in other Google hits. Good luck.